Liver transplantation for disulfiram-induced hepatic failure

John M. Rabkin, Christopher L. Corless, Susan L. Orloff, Kent G. Benner, Ken D. Flora, Hugo R. Rosen, Ali J. Olyaei

Research output: Contribution to journalArticle

16 Scopus citations

Abstract

Fulminant hepatitis is a rare but potentially fatal adverse reaction that may occur after the use of disulfiram. A patient without a known history of liver disease was transplanted for fulminant hepatic failure secondary to disulfiram. A high index of suspicion and aggressive therapeutic approaches are essential for the prompt diagnosis and treatment of disulfiram-induced hepatic failure. The clinical presentation, histopathology, treatment, and all cases of disulfiram-induced hepatic failure reported in the English literature are reviewed. The role of orthotopic liver transplantation in a case of disulfiram-induced hepatic failure is discussed.

Original languageEnglish (US)
Pages (from-to)830-831
Number of pages2
JournalAmerican Journal of Gastroenterology
Volume93
Issue number5
DOIs
StatePublished - May 1998

ASJC Scopus subject areas

  • Hepatology
  • Gastroenterology

Fingerprint Dive into the research topics of 'Liver transplantation for disulfiram-induced hepatic failure'. Together they form a unique fingerprint.

  • Cite this